Too much, too quick!

Hi everybody, my name is Kevin, I’m 47 and for the last year I have been living in Cyprus. Around the 15th of June 2007 I suddenly started to have strange and irregular heartbeats with accompanying dizzy spells and slight loss of vision and also a feeling of hot blood swelling and rising to my ears,. This happened only over the course of a few days, prior to that I have had no heart trouble other than an odd beat or palpitation here and then. I decided to go the local hospital on the 18th and have it checked out. After three days they decided that I have (sick sinus syndrome). On the 22nd they rushed me to the hospital in the capital (Nicosia) and within only four hours had a PM fitted and taken straight back to our local hospital. All very efficient I thought (apparently I could have waited for up to six months for a PM in England) And so this brings me to my first question, is that the norm for such things, after all although I was feeling unwell for a couple of minutes a day for a few days I didn’t think that I was at death’s door! Is it unknown for example that if such a condition could come as quickly as it did, then could it not be possible for it to have settled down on it’s own accord without rushing in for surgery?
My second question is that they have put me on 150g Propafenone Hydrochloride and 25g Atenolol I have read up a little on these drugs and don’t think that would like to be on them for the rest of my life considering some of the side effects (including possibly making my Arrhythmia worse!) and are these drugs the reason I seem to have a queasy stomach most of the time, slight dizzy spells and sometimes a dull ache under my rib cage. I have to say that all of these things are very mild, no pain as such and after only two weeks my wound is mending very fast and neatly. I guess what I’m trying to say is that because of the speed that all of this has happened I am a little bit frightened and would like to have some reassurance and knowledge of what to expect in the weeks and months to come!
One last question, and something I forgot to mention the Doc, is that during April and May I had long period of (sinitus) something that I have has suffered from for many a year. The only thing that would ever really clear my blocked nose was (Otrivin) during the last bout of sinitus I admit that I was using it far more regularly than I should have, I have since read that one of the side effects of this drug can be abnormal heart rhythm, would anybody know if there is a possible link between this and (sick sinus syndrome) of course I will be asking the Doc this when I go for my first check up on the 2nd of August. Thanks in advance to anyone who can help me or at least put my mind at ease.


0 Comments

You know you're wired when...

Your friends want to store MP3 files on your device.

Member Quotes

I am just thankful that I am alive and that even though I have this pacemaker it is not the end of the world.